Alert archive / Arkansas / Tornado Warnings in 2020

Tornado Warning 1, NWS Jackson, MS

January 11, 2020Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this tornado warning at Jan 11, 2020, 2:51 AM CST for Ashley County, Chicot County, Arkansas. It was in force for 54 min. 19 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 11, 2020, 2:51 AM CST (08:51 UTC)
Expired
Jan 11, 2020, 3:45 AM CST
In force
54 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Ashley County, AR, Chicot County, AR

The radar

The Little Rock radar (KLZK), 175 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 11, 2:54 AM CSTTORNADO6 Nnw North Crossett, AR*** 1 INJ *** ONE PERSON WAS INJURED (INDIRECT) DURING CLEAN UP AFTER THE TORNADO. AN EF-1 TORNADO STARTED JUST WEST OF AR HIGHWAY 133 NEAR ASHLEY 181 ROAD WHERE SCATTERED TREES WERE DAMAGED. INTENSITY INCREASED AS IT APPROACHED HIGHWAY 133, WHERE TREES WERE S
Jan 11, 2:57 AM CSTTSTM WND DMGNorth Crossett, ARTREES AND POWER LINES DOWN IN NORTH CROSSETT.
Jan 11, 3:00 AM CSTTSTM WND DMG6 Sw Fountain Hill, ARTREE DOWN ACROSS HWY 133 NEAR MILO.
Jan 11, 3:04 AM CSTTSTM WND DMG4 Sse Fountain Hill, AR7-8 TREES BLOCKING HWY 425.
Jan 11, 3:05 AM CSTTSTM WND DMGHamburg, ARTREES AND POWER LINES DOWN ACROSS THE TOWN OF HAMBURG.
Jan 11, 3:07 AM CSTTORNADO3 Ne Hamburg, ARAN EF-2 TORNADO STARTED JUST NE OF HAMBURG ALONG ASHLEY 70 ROAD AND TRACKED TO JUST EAST OF MONTROSE. THOUSANDS OF TREES WERE UPROOTED AND SNAPPED ALONG THE PATH, ALONG WITH NUMEROUS POWER LINES AND POLES BLOWN DOWN. SOME OF THE HEAVIEST DAMAGE WAS TO A MOBILE
Jan 11, 3:09 AM CSTTSTM WND DMG3 Wnw Mist, ARTREE DOWN ON A MOBILE HOME. ADDITIONAL DAMAGE REPORTED TO A ROOF AND CARPORT.
Jan 11, 3:15 AM CSTTSTM WND DMG1 W Snyder, ARSEVERAL TREES DOWN IN THE SNYDER COMMUNITY WITH THE HIGHWAY BLOCKED.
Jan 11, 3:21 AM CSTTSTM WND DMG2 W Montrose, ARPICTURE OF POWER LINES DOWN ACROSS HWY 82.
Jan 11, 3:23 AM CSTTSTM WND DMG5 N Montrose, ARTREE ACROSS HWY 165 IN BOYDELL.
Jan 11, 3:24 AM CSTTORNADOJerome, ARA BRIEF EF-1 TORNADO WAS FOUND JUST SOUTH OF THE TOWN OF JEROME. THE TORNADO STRUCK A SERIES OF LARGE INDUSTRIAL GRAIN AND FEED SILOS AND CAUSED SUBSTANTIAL DAMAGE. ONE OF THE SILOS HAD ITS FOUNDATION RIPPED OUT OF THE GROUND AND IT WAS BOLTED INTO CONCRETE IN
Jan 11, 3:30 AM CSTTSTM WND DMGDermott, ARSEVERAL TREES AND NUMEROUS LARGE BRANCHES DOWN ACROSS THE CITY OF DERMOTT.
Jan 11, 3:30 AM CSTHAIL 0.75Dermott, ARPENNY SIZE HAIL IN DERMOTT.
Jan 11, 3:33 AM CSTTSTM WND DMG3 Nnw Mcmillan Corner, ARMULTIPLE TREES AND POWER LINES DOWN ALONG HWY 65 BETWEEN DERMOTT AND LAKE VILLAGE.
Jan 11, 3:33 AM CSTTORNADO2 Wnw Lake Village, AR*** 1 INJ *** AN EF-1 TORNADO BEGAN ON THE SOUTHEAST SIDE OF THE LAKE VILLAGE MUNICIPAL AIRPORT ON AIRPORT ROAD WHERE IT ROLLED AND ALMOST DESTROYED A MANUFACTURED HOME. IT IS AT AIRPORT ROAD WHERE ONE INJURY WAS REPORTED DUE TO A TREE FALLING ON A HOME. IT TH
Jan 11, 3:34 AM CSTTSTM WND DMG2 Nw Lake Village, AR*** 1 INJ *** TREE DOWN ON A HOUSE.
Jan 11, 3:34 AM CSTTSTM WND DMG3 Nnw Mcmillan Corner, ARMULTIPLE UTILITY POLES WERE SNAPPED ALONG US 65, INCLUDING TWO CONCRETE TOWERS.
Jan 11, 3:34 AM CSTTSTM WND DMGLake Village, ARTREES DOWN ACROSS LAKE VILLAGE.
Jan 11, 3:36 AM CSTTORNADO1 S Lake Village, ARA BRIEF EF-1 TORNADO DEVELOPED NEAR US HIGHWAY 65/US HIGHWAY 278 NEAR ARKANSAS HIGHWAY 159. IT COLLAPSED THE CENTER OF A METAL BUILDING WHERE ONLY ONE SIDE AND THE FRONT OF THE BUILDING WERE LEFT STANDING. ON THE BACKSIDE, A SHED WAS COMPLETELY DESTROYED. THE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 10, 11:58 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 8.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2020-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 213 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2020-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 276 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
213 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
607 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
276 m²/s²
0-3 km storm-relative helicity
306 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

626 
WFUS54 KJAN 110851
TORJAN
ARC003-017-110945-
/O.NEW.KJAN.TO.W.0001.200111T0851Z-200111T0945Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
251 AM CST Sat Jan 11 2020

The National Weather Service in Jackson has issued a

* Tornado Warning for...
  Northwestern Chicot County in southeastern Arkansas...
  Ashley County in southeastern Arkansas...

* Until 345 AM CST.
    
* At 251 AM CST, a severe thunderstorm capable of producing a tornado
  was located near North Crossett, moving northeast at 65 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Old Milo around 255 AM CST.
  Hamburg and Fountain Hill around 300 AM CST.
  Snyder around 310 AM CST.
  Dermott around 325 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3331 9198 3338 9196 3340 9199 3339 9146
      3356 9145 3356 9135 3352 9132 3352 9125
      3356 9123 3351 9119 3344 9123 3344 9117
      3341 9121 3338 9116 3333 9115 3301 9207
      3303 9211 3315 9211 3319 9214
TIME...MOT...LOC 0851Z 244DEG 57KT 3324 9198 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

22
4 follow-up statements
753 
WWUS54 KJAN 110900
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
300 AM CST Sat Jan 11 2020

ARC003-017-110945-
/O.CON.KJAN.TO.W.0001.000000T0000Z-200111T0945Z/
Chicot AR-Ashley AR-
300 AM CST Sat Jan 11 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 AM CST FOR
NORTHWESTERN CHICOT AND ASHLEY COUNTIES...
    
At 259 AM CST, a severe thunderstorm capable of producing a tornado
was located near Old Milo, or near Hamburg, moving northeast at 65
mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Snyder around 310 AM CST.
  Dermott around 325 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3331 9198 3338 9196 3340 9195 3339 9146
      3356 9145 3356 9135 3352 9132 3352 9125
      3356 9123 3351 9119 3344 9123 3344 9117
      3341 9121 3338 9116 3333 9115 3301 9207
      3310 9203 3320 9201 3328 9199
TIME...MOT...LOC 0859Z 244DEG 57KT 3330 9183 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

22
587 
WWUS54 KJAN 110914
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
314 AM CST Sat Jan 11 2020

ARC003-017-110945-
/O.CON.KJAN.TO.W.0001.000000T0000Z-200111T0945Z/
Chicot AR-Ashley AR-
314 AM CST Sat Jan 11 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 AM CST FOR
NORTHWESTERN CHICOT AND NORTHEASTERN ASHLEY COUNTIES...
    
At 313 AM CST, a severe thunderstorm capable of producing a tornado
was located over Snyder, or 10 miles northeast of Hamburg, moving
northeast at 65 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Montrose around 320 AM CST.
  Dermott and Mcmillan Corner around 330 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3339 9146 3356 9145 3356 9135 3352 9132
      3352 9125 3356 9123 3351 9119 3344 9123
      3344 9117 3341 9121 3338 9116 3333 9115
      3310 9180 3331 9184 3340 9189
TIME...MOT...LOC 0913Z 237DEG 59KT 3332 9165 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

CME
399 
WWUS54 KJAN 110925
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
325 AM CST Sat Jan 11 2020

ARC003-017-110945-
/O.CON.KJAN.TO.W.0001.000000T0000Z-200111T0945Z/
Chicot AR-Ashley AR-
325 AM CST Sat Jan 11 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 AM CST FOR
NORTHWESTERN CHICOT AND NORTHEASTERN ASHLEY COUNTIES...
    
At 324 AM CST, a severe thunderstorm capable of producing a tornado
was located near Montrose, or 8 miles west of Lake Village, moving
northeast at 70 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Lake Village and Mcmillan Corner around 330 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3339 9146 3356 9145 3356 9135 3352 9132
      3352 9125 3356 9123 3351 9119 3344 9123
      3344 9117 3341 9121 3338 9116 3333 9115
      3317 9162 3339 9160
TIME...MOT...LOC 0924Z 242DEG 61KT 3334 9143 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

CME
385 
WWUS54 KJAN 110935
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
335 AM CST Sat Jan 11 2020

ARC003-110944-
/O.CAN.KJAN.TO.W.0001.000000T0000Z-200111T0945Z/
Ashley AR-
335 AM CST Sat Jan 11 2020

...THE TORNADO WARNING FOR NORTHEASTERN ASHLEY COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 700 AM CST for southeastern
Arkansas...and northwestern Mississippi.

LAT...LON 3352 9135 3353 9133 3352 9132 3352 9125
      3355 9123 3351 9119 3346 9122 3345 9123
      3344 9123 3344 9117 3341 9121 3339 9119
      3338 9116 3333 9115 3322 9146 3356 9145
      3356 9135
TIME...MOT...LOC 0934Z 242DEG 54KT 3342 9128 

$$

ARC017-110945-
/O.CON.KJAN.TO.W.0001.000000T0000Z-200111T0945Z/
Chicot AR-
335 AM CST Sat Jan 11 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 AM CST FOR
NORTHWESTERN CHICOT COUNTY...
    
At 334 AM CST, a severe thunderstorm capable of producing a tornado
was located over Mcmillan Corner, or near Lake Village, moving
northeast at 65 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northwestern Chicot County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3352 9135 3353 9133 3352 9132 3352 9125
      3355 9123 3351 9119 3346 9122 3345 9123
      3344 9123 3344 9117 3341 9121 3339 9119
      3338 9116 3333 9115 3322 9146 3356 9145
      3356 9135
TIME...MOT...LOC 0934Z 242DEG 54KT 3342 9128 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

CME

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Jan 11, 12:04 AM CST, 2 hours 47 minutes earlier.

Area forecast discussion, Jan 11, 12:04 AM CST, 2 hours 47 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1204 AM CST Sat Jan 11 2020

...SEVERE STORMS EXPECTED TONIGHT INTO SATURDAY MORNING...

.UPDATE...
Updated for 06Z aviation discussion

&&

.AVIATION...
06Z TAF discussion:
Widespread MVFR cigs with occasional IFR cigs were reported at
530Z. Sites in the nw also reported se wind with gusts 25-30kts.
MVFR conditions will prevail through Saturday afternoon along with
gusts up to 60 mph as a band of strong to severe TSRA move across
the area. MVFR cigs will persist into Saturday evening in the
north while conditions improve to VFR elsewhere. /22/

&&

.DISCUSSION...
Warm moist air continues to increase over the CWA this evening
ahead of an approaching low pressure system. Temperatures have
risen this evening from the southwest and will continue to rise
after midnight and temperature curves have been adjusted. Morning
lows have been increased a couple degrees as well. Strengthening
wind fields ahead of the approaching system have not yet
translated into the strong gusty surface winds this evening but
this will change after midnight and the Wind Advisory will remain
in place. Regional radars showed a band of thunderstorms pushing
into western Arkansas trailing back across east Texas. The
northern portion of the band was advancing eastward faster than
the southern portion of the band. As far as timing of the activity
moving into our CWA, the northern portion of the band may skirt
our northwest most counties by 2am but the remainder of the band
is expected to arrive a little slower. There remains the potential
for a few discrete cells ahead of the main band that could be
severe and produce a tornado. Local radars only have a few showers
streaming north at mid evening and the increase in severe
potential is not expected to occur in our western zones until
after midnight. /22/

Prior discussion below:

Latest surface analysis indicates that the warm sector has surged
northward, now extending across all but far east and northeast MS.
In those areas, elevated showers and thunderstorms continue due to
isentropic lift across the warm frontal baroclinic zone. Further
west, the squall line was beginning to take shape from central TX
northeastward into eastern OK.

Mid/upper level storm system, over north Mexico/southwest TX
beginning to lift out as energy transitions northeast from the
base of the trough. As this continues, expect squall line to begin
picking up eastward momentum. Very impressive shear/instability
profile with 45-50 knots of 0-1km bulk shear, 60-70 knots of 0-6km
bulk shear and 700-1000 J/kg of MLCAPE in the pre-storm
environment this evening which will lead to widespread wind
damage and tornado potential. Some strong tornadoes will also be
possible as CAM data showing periodic discrete cells immediately
in advance of the line late tonight into Saturday morning. As the
surface based mixed environment continues into the evening, gusty
winds will increase as winds aloft respond to the ejecting
system. Will maintain the Wind Advisory through Saturday.

Mid level southwest flow will remain over the region as the
system departs Saturday night. By Sunday, the old frontal boundary
along the coast will begin heading north with isentropic ascent
becoming deep enough for showers to begin breaking out by Sunday
night and thunderstorms Monday. Periodic showers and
thunderstorms will continue until Thursday when a shallow polar
airmass pours into the region and winds aloft become more
zonal./GG/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       68  70  36  63 /  73  97   2  10
Meridian      67  72  39  65 /  73  97   5   9
Vicksburg     66  69  36  60 /  93  98   1   8
Hattiesburg   68  72  41  66 /  66  97   4  15
Natchez       66  69  36  62 /  95  98   1  10
Greenville    62  64  35  55 /  97  97   1   2
Greenwood     66  69  36  58 /  85  96   2   5

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 8 PM CST Saturday for MSZ018-019-025>066-
     072>074.

LA...Wind Advisory until 8 PM CST Saturday for LAZ007>009-015-016-
     023>026.

AR...Wind Advisory until 8 PM CST Saturday for ARZ074-075.

&&

22/GG
Hazardous weather outlook, Jan 10, 2:49 PM CST, 12 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
249 PM CST Fri Jan 10 2020

ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-034-040-041-112100-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Bolivar-Sunflower-Washington-Issaquena-
Sharkey-
249 PM CST Fri Jan 10 2020

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, northwest Mississippi, and west
central Mississippi.

.DAY ONE...Tonight and Saturday

SEVERE THUNDERSTORMS
THREAT...Moderate
TIMING...Tonight through Saturday

FLOODING
THREAT...Limited
TIMING...Tonight through Saturday

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Tonight

Tonight, significant severe thunderstorms and tornadoes are
likely with strong tornadoes possible. Some thunderstorms could
also produce damaging winds up to 80 mph and hail.

(https://www.weather.gov/images/jan/graphicast/1.png)

One to three inches of rain could fall in a short amount of time
as the line of storms moves through the region. Given recent
rainfall and area rivers being high, this could lead to some
localized flooding concerns.

(https://www.weather.gov/images/jan/graphicast/3.png)

Tonight, a few downed trees and power lines are possible due to
sustained winds ranging from 25 to 35 mph and potential for wind
gusts up to 50 mph. Travel will also be difficult for those in
high profile vehicles.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Saturday.

LAZ024>026-MSZ025>033-035>039-042>066-072>074-112100-
Catahoula-Tensas-Concordia-Leflore-Grenada-Carroll-Montgomery-
Webster-Clay-Lowndes-Choctaw-Oktibbeha-Humphreys-Holmes-Attala-
Winston-Noxubee-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-
Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-
Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
249 PM CST Fri Jan 10 2020

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi,
northeast Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Saturday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Tonight through Saturday

FLOODING
THREAT...Limited
TIMING...Tonight through Saturday

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Tonight

Tonight, severe thunderstorms are likely and tornadoes are
possible. Some thunderstorms may produce damaging winds up to
70 mph and hail.

(https://www.weather.gov/images/jan/graphicast/1.png)

One to three inches of rain could fall in a short amount of time
as the line of storms moves through the region. Given recent
rainfall and area rivers being high, this could lead to some
localized flooding concerns.

(https://www.weather.gov/images/jan/graphicast/3.png)

Tonight, a few downed trees and power lines are possible due to
sustained winds ranging from 25 to 35 mph and potential for wind
gusts up to 50 mph. Travel will also be difficult for those in
high profile vehicles.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Saturday.

3

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
 and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.

*NON-THUNDERSTORM WINDS*
Significant...Scattered downed trees and power lines are likely
 due to sustained winds over 35 mph and potential wind gusts
 greater than 50 mph.
Elevated...A few downed trees and power lines are possible due
 to sustained winds ranging from 25 to 35 mph and potential for
 wind gusts over 40 mph. Travel will also be difficult for those
 in high profile vehicles.
Limited...Weak trees and limbs may break and fall due to
 sustained winds up to 25 mph and wind gusts around 35 mph.
 High profile vehicles could also be affected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 2:34 AM CSTSevere Thunderstorm WarningJANAshley, Chicot56 min
Jan 11, 3:33 AM CSTSevere Thunderstorm WarningJANAshley, Chicot57 min
Jan 11, 4:30 AM CSTSevere Thunderstorm WarningJANChicot60 min

Nearby

Tornado Warnings in Arkansas, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.